MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-109; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-109; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448609
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone #: (b)(6).There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k020322, k021954, k022172, k023273, k023301, k023568, k024152, k030677, k031306, k031679, k031679, k032131, k033784, k033907, k040006, k040106, k040716, k050089, k051689, k053241, k060214, k060217, k060218, k060218, k060493, k082538, k082852, and k131331.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd phoenix¿ pmic/id-109 a patient isolate s.Aureus was misidentified as s.Epidermidis, the user noted that a corrected reported was made to the provider.No health impact or consequence reported.
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for misidentification of staphylococcus aureus as staphylococcus epidermidis when using phoenix panel pmic/id-109 (catalog number 448609) batch number 4123688.The customer did not return panels or isolates but provided phoenix generated lab reports for the investigation.The lab reports show s.Aureus and s.Epidermidis identifications when using the complaint batch.To investigate, retention panels of the complaint batch were tested using qc isolates s.Aureus a29213 and s.Aureus a25923 on a phoenix m50 machine and evaluated for identification results.In addition, one control panel from the same material but different batch were tested using qc isolate s.Aureus a29213 on a phoenix m50 machine and evaluated for identification results.The panels tested identified their inoculated isolates as s.Aureus.This complaint is not confirmed.The batch history record was satisfactory and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed and no trends were identified associated with this defect.Bd will continue to monitor for trends and take action as necessary.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ PMIC/ID-109
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor_old
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20792024
Report Number1119779-2024-00933
Device Sequence Number15161693
Product Code LON
UDI-Device Identifier30382904486090
UDI-Public(01)30382904486090(11)240502(17)250425(10)4123688
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/25/2024
Device Catalogue Number448609
Device Lot Number4123688
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown